The search result changed since you submitted your search request. Documents might be displayed in a different sort order.
  • search hit 141 of 40911
Back to Result List

Recurrence of Large Earthquakes : bayesian inference from catalogs in the presence of magnitude uncertainties

  • We present a Bayesian method that allows continuous updating the aperiodicity of the recurrence time distribution of large earthquakes based on a catalog with magnitudes above a completeness threshold. The approach uses a recently proposed renewal model for seismicity and allows the inclusion of magnitude uncertainties in a straightforward manner. Errors accounting for grouped magnitudes and random errors are studied and discussed. The results indicate that a stable and realistic value of the aperiodicity can be predicted in an early state of seismicity evolution, even though only a small number of large earthquakes has occurred to date. Furthermore, we demonstrate that magnitude uncertainties can drastically influence the results and can therefore not be neglected. We show how to correct for the bias caused by magnitude errors. For the region of Parkfield we find that the aperiodicity, or the coefficient of variation, is clearly higher than in studies which are solely based on the large earthquakes.

Export metadata

Additional Services

Share in Twitter Search Google Scholar Statistics
Metadaten
Author:Gert Zoeller, Sebastian Hainzl, Matthias HolschneiderORCiDGND
URL:http://www.springerlink.com/content/101201
DOI:https://doi.org/10.1007/s00024-010-0078-0
ISSN:0033-4553
Document Type:Article
Language:English
Year of first Publication:2010
Year of Completion:2010
Release Date:2017/03/25
Source:Pure and applied geophysics. - ISSN 0033-4553. - 167 (2010), 6-7, S. 845 - 853
Peer Review:Referiert